Alabama, 2006Damaging Wind in Alabama, May 8, 2006
May 8, 2006 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 8, 2:11 PM CST, 7 hours 54 minutes earlier.
Area forecast discussion, May 8, 2:11 PM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT MON MAY 8 2006
.SHORT TERM...(TONIGHT AND TUESDAY)...
WATER VAPOR IMAGERY TODAY SHOWS A STREAM OF MOISTURE EXTENDING FROM
THE BAJA...ACROSS TEXAS AND INTO THE SOUTHERN STATES AS A ZONE OF
WESTERLIES BRINGS SUBTLE MID LEVEL DISTURBANCES EASTWARD. LATEST
SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY FROM SOUTHERN GEORGIA
WESTWARD ACROSS THE GULF COAST INTO SOUTHEAST TEXAS. IT IS THIS
BOUNDARY THAT HAS BEEN PROVIDING A FOCUSING MECHANISM FOR DAYTIME
CONVECTION OVER THE GULF COASTAL ZONES. WITH THE DEGREE OF
INSTABILITY AND MOISTURE IN PLACE ALONG WITH A CONTRIBUTION OF WEAK
FORCING FROM PASSING MID LEVEL DISTURBANCES OVER THE SURFACE
FRONT...ADDITIONAL THUNDERSTORM DEVELOPMENT IS SUPPORTED...LINGERING
INTO THE EARLY EVENING WITH SLIGHTLY HIGHER CHANCES ALONG THE
SOUTHERN ZONES. WILL BE A MILD/MUGGY NIGHT WITH DAYTIME MAXES ON
TUESDAY AVERAGING IN THE MID 80S.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)...
NEXT FRONTAL BOUNDARY SLIDES SOUTHEAST INTO THE SOUTHERN STATES ON
WEDNESDAY. THIS FEATURE LIFTS AN UNSTABLE AND DEEPLY MOIST ATMOSPHERE
FAVORING AN INITIATION OF THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST
WEDNESDAY TO EARLY THURSDAY ACROSS THE AREA. IN THE WAKE OF THE FRONT...LATE
WEEK WEATHER LOOKS DRIER UNDER THE INFLUENCE OF HIGH PRESSURE. THE
NEXT FRONTAL BOUNDARY IS FORECAST TO SETTLE INTO THE DEEP SOUTH SUNDAY
AND STALLS NEAR THE AREA THROUGH MONDAY. EXTENDED RANGE TEMPERATURES
ARE REASONABLY CLOSE TO CLIMATOLOGY. /10
&&
.MARINE...A LIGHT SOUTHERLY FLOW CONTINUES THROUGH TUESDAY WHILE A
LOW PRESSURE SYSTEM ADVANCES FROM THE SOUTHERN PLAINS. THE ONSHORE
FLOW STRENGTHENS SOMEWHAT ON WEDNESDAY...THEN SWITCHES TO A MODERATE
TO STRONG OFFSHORE FLOW ON THURSDAY AS THE LOW PRESSURE SYSTEM
BRINGS A COLD FRONT THROUGH THE MARINE AREA. THE OFFSHORE FLOW
SUBSIDES THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE REBUILDS OVER
THE AREA. /29
&&
.FIRE WEATHER...DAYTIME HUMIDITY REMAINS WELL AWAY FROM CRITICAL THRESHOLDS.
AHEAD OF MID WEEK FRONT WEDNESDAY...TRANSPORT WINDS ARE FORECAST TO
INCREASE WITH DAYTIME DISPERSION INDICES RISING AS WELL. IN THE WAKE
OF THE FRONT...A DRIER AIRMASS SETS UP ACROSS THE FORECAST AREA LATE
IN THE WEEK. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 67 87 71 87 / 30 40 30 40
PENSACOLA 69 83 71 84 / 30 30 30 40
DESTIN 72 82 71 81 / 20 30 30 40
EVERGREEN 62 86 68 86 / 20 50 30 50
WAYNESBORO 64 87 68 88 / 20 40 30 50
CAMDEN 63 87 68 87 / 20 40 30 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 8, 8:11 AM CST, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
911 AM CDT MON MAY 8 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
911 AM CDT MON MAY 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
A PORTION OF THE AREA UNDER A SLIGHT RISK OF SEVERE STORMS TODAY.
THIS AREA IS ALONG AND SOUTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO
MONROEVILLE TO ANDALUSIA ALABAMA. THE SLIGHT RISK IS IN PLACE DUE TO
THE DEGREE OF INSTABILITY IN PLACE...MOISTURE...FRONTAL BOUNDARY IN
THE AREA...AND A ZONE OF MID LEVEL DISTURBANCES SLIDING EASTWARD FROM
TEXAS EASTWARD ACROSS THE GULF COAST. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY THREATS IN ANY SCATTERED SEVERE STORMS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A COLD FRONT WILL APPROACH THE CENTRAL GULF COAST REGION BY MIDWEEK.
SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE
FRONT. THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS WILL EXIST.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FOR SEVERE WEATHER
OPERATIONS.
In the hours before
Local storm report, May 8, 8:45 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
945 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL BREWTON 31.10N 87.07W
05/08/2006 E1.00 INCH ESCAMBIA AL EMERGENCY MNGR
0910 PM HAIL HAWTHORN 31.33N 88.09W
05/08/2006 E0.88 INCH WASHINGTON AL EMERGENCY MNGR
HEAVY NICKEL SIZE HAIL...COVERING THE GROUND IN PLACES
0915 PM HAIL ANDALUSIA 31.31N 86.48W
05/08/2006 E0.50 INCH COVINGTON AL EMERGENCY MNGR
JUST SW OF ANDALUSIA
&&
CULLENLocal storm report, May 8, 8:50 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
950 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ANDALUSIA 31.31N 86.48W
05/08/2006 COVINGTON AL AMATEUR RADIO
POWER OUTAGES IN THE SOUTH SIDE OF ANDALUSIA
0930 PM TSTM WND DMG CAROLINA 31.23N 86.52W
05/08/2006 COVINGTON AL AMATEUR RADIO
SMALL DEBRIS ON THE ROAD. POWERLINES DOWN ON ROADWAY.
&&
CULLENLocal storm report, May 8, 8:50 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME ON CAROLINA REPORT
NATIONAL WEATHER SERVICE MOBILE AL
950 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ANDALUSIA 31.31N 86.48W
05/08/2006 COVINGTON AL AMATEUR RADIO
POWER OUTAGES IN THE SOUTH SIDE OF ANDALUSIA
0915 PM TSTM WND DMG CAROLINA 31.23N 86.52W
05/08/2006 COVINGTON AL AMATEUR RADIO
SMALL DEBRIS ON THE ROAD. POWERLINES DOWN ON ROADWAY.
&&
CULLENLocal storm report, May 8, 9:15 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1015 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL CAROLINA 31.23N 86.52W
05/08/2006 E0.75 INCH COVINGTON AL AMATEUR RADIO
1000 PM TSTM WND DMG OPP 31.28N 86.26W
05/08/2006 COVINGTON AL AMATEUR RADIO
LARGE TREE DOWN IN FRONT OF OPP HOSPITAL ON HWY 331...THE
SOUTH LANES ARE BLOCKED
&&
CULLENSpecial weather statement, May 8, 9:25 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1025 PM CDT MON MAY 8 2006
ALZ061-063-090430-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
1025 PM CDT MON MAY 8 2006
...STRONG THUNDERSTORMS MOVING SOUTH ACROSS MOBILE COUNTY...
AT 1022 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 4 MILES SOUTH OF TANNER WILLIAMS TO 4
MILES EAST OF PINTO ISLAND...AND MOVING SOUTH AT 25 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
KNOLLWOOD HOSPITAL...I10 AND I65 INTERSECTION...TILLMANS CORNER...
SCHILLINGER AND THREE NOTCH ROADS...THEODORE...MOBILE GREYHOUND PARK
AND I10 AND MCDONALD ROAD THROUGH 1130 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Local storm report, May 8, 9:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
1036 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 NW GULFCREST 31.02N 88.26W
05/08/2006 E1.00 INCH MOBILE AL BROADCAST MEDIA
0516 PM HAIL GULFCREST 31.00N 88.24W
05/08/2006 E1.00 INCH MOBILE AL BROADCAST MEDIA
QUARTER SIZE HAIL COVERING A PORCH
0520 PM HAIL GULFCREST 31.00N 88.24W
05/08/2006 E0.88 INCH MOBILE AL PUBLIC
NICKEL SIZE HAIL COVERING THE GROUND IN SPOTS
0810 PM HAIL BREWTON 31.10N 87.07W
05/08/2006 E1.00 INCH ESCAMBIA AL EMERGENCY MNGR
0910 PM HAIL HAWTHORN 31.33N 88.09W
05/08/2006 E0.88 INCH WASHINGTON AL EMERGENCY MNGR
HEAVY NICKEL SIZE HAIL...COVERING THE GROUND IN PLACES
0915 PM HAIL CAROLINA 31.23N 86.52W
05/08/2006 E0.75 INCH COVINGTON AL AMATEUR RADIO
0915 PM TSTM WND DMG CAROLINA 31.23N 86.52W
05/08/2006 COVINGTON AL AMATEUR RADIO
SMALL DEBRIS ON THE ROAD. POWERLINES DOWN ON ROADWAY.
0915 PM HAIL ANDALUSIA 31.31N 86.48W
05/08/2006 E0.50 INCH COVINGTON AL EMERGENCY MNGR
JUST SW OF ANDALUSIA
0930 PM TSTM WND DMG ANDALUSIA 31.31N 86.48W
05/08/2006 COVINGTON AL AMATEUR RADIO
POWER OUTAGES IN THE SOUTH SIDE OF ANDALUSIA
1000 PM TSTM WND DMG OPP 31.28N 86.26W
05/08/2006 COVINGTON AL AMATEUR RADIO
LARGE TREE DOWN IN FRONT OF OPP HOSPITAL ON HWY 331...THE
SOUTH LANES ARE BLOCKED
&&
CULLENThunderstorm Wind, Baldwin
- When
- May 8, 10:05 PM CST to 10:07 PM CST
- Where
- Baldwin County, 6 mi N of Seminole
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.600, -87.483
High winds from a thunderstorm blew down several trees and power lines just north of I-10 near the Alabama and Florida state line. Golfball size hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Florida, May 8 to 9, 2006$7.5 million · 70 kt wind · 2 events
- Flood and Hail in Kansas, May 8, 2006$915,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in Iowa, May 8, 2006$223,000 · 1.75 in hail · 32 events
- Hail and Damaging Wind in Mississippi, May 8, 2006$150,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Mississippi, May 8, 2006$115,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Mississippi, May 8, 2006$100,000 · 2.5 in hail · 5 events
- Lightning Strike in Wyoming, May 8, 2006$65,000 · 1 event
- Hail in Kansas, May 8 to 9, 20061.75 in hail · 36 events
- Hail in Mississippi, May 8, 2006$50,000 · 1.75 in hail · 2 events
- Hail in Mississippi, May 8, 2006$50,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kansas, May 8, 2006$40,000 · 1 in hail · 4 events
- Flash Flooding and Flood in Kansas, May 8 to 9, 20061 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506073.